Aug 03, 2006 - 7:00 pm
I am a 39 year old single mother of one who started in this process about a year ago when I had a couple of abnormal pap smears and colposcopy. While undergoing a second colpo, my physician noticed some places on my vulva after using a vinegar type wash. She biopsied them and they came back VIN III, and within a month I was sent to the Leo Jenkins Cancer Center in Greenville, NC. Shortly thereafter, I underwent laser surgery to my vulva. I had so many areas done that I was pretty much lasered from my clitoris to my anus. I think I have a pretty high pain tolerance, but this was one of the most painful things I have ever had done and the drainage was awful. I have been following with the physician now for about 5 months now. Right after the surgery he noticed two more places of concern and sent me home to use 5-FU once a week for 3 months. I just came back from visitng him today and am a lil confused since I returned. You know, you think of all the questions after you leave the doctor. Anyway, I am to continue to use the 5-FU, but to cut down on the frequency. The puzzling part is that now he also wants me to use a vaginal estrogen insert for the next 4 months (one a week). He asked me about dryness which is not a problem and if sex was painful and it isnt either. I dont really understand why he gave the estrogen to me. It seems in things I have read that estrogen is not good for VIN, CIN etc and can make them progress. Has anyone else heard of this or using an estrogen medication after having surgery??
Thanks for any help or comments you can give me.